I suspect Metacam side effects--other option(s)?
I posted a few days ago about starting my 14-year-old Husky-Shepherd, Wolfy, on meloxicam (Metacam) for his hip arthritis. He had been on Previcox for quite some time. I started the meloxicam on Thursday, and I could see strong improvement Saturday and Sunday. Then this morning he was off balance, seemed to be dizzy, had no appetite, and had loose stools.
I called the vet and spoke to a tech who said those symptoms were unrelated to the drug. She suggested that Wolfy was nearing the end. This was not an unreasonable assumption, given his age. But the onset of the symptoms was sudden, and in fact he seemed to be doing better in the hips.
So I looked up meloxicam's side effects, and sure enough, they include dizziness, nausea, loss of appetite, and diarrhea. As far as I know he hasn't vomited (another side effect).
Are the side effects likely to go away as the body adjusts to the med? Or is meloxicam not for Wolfy? If I should take him off the med, I'll of course ask the vet what she suggests. But the last time we talked about his condition we agreed that if this protocol didn't work we'd know we had done all we could.
He's also on Tramadol, and had a shot of cortisone a couple of weeks ago.
Does this really sound as though there's no more we can do?